Alert archive / Minnesota / Tornado Warnings in 2001
Tornado Warning 14, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jul 17, 2001, 6:58 PM CDT for Cass County, Minnesota. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2001, 6:58 PM CDT (23:58 UTC)
- Expired
- Jul 17, 2001, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Cass County, MN
The radar
The Duluth radar (KDLH), 161 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 12.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 172359 TORDLH MNC021-180045- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 658 PM CDT TUE JUL 17 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN CASS COUNTY IN MINNESOTA * UNTIL 745 PM CDT * AT 658 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 5 MILES NORTH OF POPLAR...OR ABOUT 24 MILES SOUTHEAST OF PARK RAPIDS... MOVING EAST AT 30 MPH. * THIS TO<RNADO WILL BE NEAR... LAKE SHORE AROUND 735 PM CDT... EAST GULL LAKE AROUND 740 PM CDT... GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! $$ LAT...LON 4677 9478 4661 9488 4638 9434 4670 9436 SCW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jul 17, 3:15 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 17, 3:15 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 315 PM CDT TUE JUL 17 2001 LITTLE CHANGE IN ON-GOING FORECAST SCHEME WITH SCATTERED THUNDERSTORMS EXPECTED THROUGH THE PERIOD IN UNSTABLE ATMOSPHERE. NO REAL BIG KICKER IN THE WORKS...SOME S/WVS COMING OVER TOP OF SLOWLY WEAKENING RIDGE...BUT NOTHING THAT MODELS CAN REALLY AGREE ON. WHAT CAN BE AGREED UPON IS CONTINUED WARM AND HUMID WEATHER PATTERN TO WITH SOME RESPITE FOUND NEAR THE SHORES OF LAKE SUPERIOR. COLD FRONT COMING THROUGH ON THURSDAY AFTERNOON/EVENING. ETA FASTEST WITH THIS FEATURE...BUT TOO FAR AHEAD TO PIN DOWN MORE PRECISE TIMING. FOLLOWED GENERAL FORECAST NUMBERS. .DLH...NONE. CLC
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:44 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 61 min |
| Jul 17, 6:41 PM CDT | Severe Thunderstorm Warning | DLH | Itasca, Koochiching | 64 min |
| Jul 17, 6:52 PM CDT | Severe Thunderstorm Warning | DLH | Cass | 53 min |
Nearby
Tornado Warnings in Minnesota, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.